Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 199, NWS Tulsa, OK

June 12, 2005Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2005, 2:36 PM CDT for Osage County, Oklahoma. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2005, 2:36 PM CDT (19:36 UTC)
Expired
Jun 12, 2005, 3:30 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Osage County, OK

The radar

The Wichita radar (KICT), 119 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 2:42 PM CDTHAIL 11 W Shidler, OK
Jun 12, 3:00 PM CDTHAIL 0.75Burbank, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:20 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 7.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-367 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 121936
SVRTSA
OKC113-122030-
/O.NEW.KTSA.SV.W.0199.050612T1936Z-050612T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 330 PM CDT

* AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED NEAR BURBANK...MOVING NORTH AT
  30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SHIDLER...
  PEARSONIA...FORAKER AND GRAINOLA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3668 9688 3650 9667 3699 9626 3700 9674

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:12 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 12, 2:12 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
212 PM CDT SUN JUN 12 2005

.DISCUSSION...
MORNING MCS OVER NWRN OK HAS BECOME SOMEWHAT FRAGMENTED EARLY THIS
AFTERNOON...ALTHO HAVE SEEN REDEVELOPMENT ONLONG LEADING EDGE OF
COLD POOL PUSHING INTO FAR NWRN PARTS OF OUR FORECAST AREA. LATEST
NAM APPEARS TO HAVE A DECENT HANDLE ON THIS CONVECTION...WITH
ACTIVITY CONTINUING TO MOVE ENE ACROSS NE OK LATE THIS
AFTERNOON/EARLY EVENING BEFORE WEAKENING/DISSIPATING OVER SWRN MO.
BULK SHEAR IS NOT OVERLY IMPRESSIVE AT THIS TIME...BUT EXPECT SHEAR
TO IMPROVE OVER THE NEXT FEW HOURS. POTENTIAL FOR SUSTAINED UPDRAFTS
AND MORE THAN ADEQUATE INSTABILITY COULD PRODUCE A FEW SEVERE
STORMS. BRIEF TORNADOES ARE NOT OUT OF THE QUESTION ALONG AND NEAR THE
OUTFLOW BOUNDARY...ALTHOUGH LARGE HAIL/DAMAGING WINDS APPEAR TO BE
THE MAIN THREAT.

IN ADDITION...PARTS OF NE OK NEAR THE KS BORDER HAVE ALREADY SEEN
1-2 INCHES OF RAIN DURING THE PAST 48 HRS...AND FFG VALUES ARE
RATHER LOW...SO WILL ISSUE A FLASH FLOOD WATCH FOR APPROXIMATELY THE
NRN ONE TIER OF OK COUNTIES FOR TONIGHT THROUGH NOON MONDAY.

ADDITIONAL CONVECTION IS LIKELY WELL TO OUR W ALONG THE DRY LINE
STRETCHING FROM FAR ERN CO INTO THE TX PANHANDLE. INCREASING
LOW-LEVEL JET WILL SUSTAIN THIS ACTIVITY WHICH COULD MOVE INTO
PORTIONS OF ERN OK AFTER MIDNIGHT. WILL FASHION HIGHEST POPS OVER
WRN ZONES...TAPERING TO LOW CHANCE POPS IN WCNTRL AR OVERNIGHT.

CLOSED UPPER LOW WILL MOVE INTO THE CTNRL PLAINS LATER MONDAY...WITH
SFC BOUNDARY PUSHING INTO ERN OK LATE IN THE DAY. CONVECTION WILL
LIKELY FORM NEAR THE UPPER LOW AND IN THE DIFFLUENT REGION ACROSS
ERN KS/WRN MO...WITH ACTIVITY POSSIBLY BACKBUILDING SWWD ALONG THE
FRONT INTO ERN OK/WRN AR LATE IN THE DAY.

EXTENDED...
BLOCKY UPPER PATTERN WILL PERSIST FOR THE EXTENDED PERIOD WITH DEEP
CLOSED LOW ALONG THE W COAST...WEAKER TROF ALONG THE E COAST AND
BROAD MID-LEVEL RIDGING INBETWEEN. LOW-LEVEL MOISTURE NEVER GETS
COMPLETELY SWEPT OUT OF THE REGION...AND WITH FORECAST AREA
REMAINING UNDER WEAK NWLY FLOW ALOFT...HAVE OPTED FOR LOW POPS
(MAINLY OVERNIGHT) FOR THURSDAY AND FRIDAY. GFS SUGGESTS UPPER RIDGE
MAY STRENGTHEN LATE IN THE PERIOD...SO WILL LEAVE THE WEEKEND DRY
FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  91  67  88 /  60  20  10  10
FSM   71  94  72  87 /  30  20  40  20
MLC   72  92  71  88 /  40  20  30  20
BVO   68  90  65  87 /  70  20  10  10
FYV   68  89  66  83 /  30  20  40  10
BYV   70  88  67  82 /  30  30  50  10
MKO   71  90  71  87 /  40  20  30  10
MIO   71  90  67  86 /  70  30  20  10
F10   72  90  69  86 /  60  20  20  10
HHW   73  93  73  90 /  30  20  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 1 PM MONDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 14
LONG TERM FORECASTER ID= 18

In the hours before

Special weather statement, Jun 12, 1:17 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT SUN JUN 12 2005

OKZ054>057-059-130300-
CRAIG-NOWATA-OSAGE-PAWNEE-WASHINGTON-
117 PM CDT SUN JUN 12 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 465 IN
EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... NOWATA... OSAGE...
PAWNEE... WASHINGTON...

THIS INCLUDES THE CITIES OF...PAWHUSKA...NOWATA...PAWNEE...
VINITA AND BARTLESVILLE.
Special weather statement, Jun 12, 1:48 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
148 PM CDT SUN JUN 12 2005

OKZ054-121930-
OSAGE OK-
148 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 148 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF WEBB CITY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...APPERSON...
WEBB CITY...FORAKER AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:48 PM CDTTornado WarningTSAOsage43 min
Jun 12, 3:28 PM CDTSevere Thunderstorm WarningTSAOsage62 min
Jun 12, 4:22 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee30 min
Jun 12, 4:28 PM CDTSevere Thunderstorm WarningTSAOsage62 min
Jun 12, 4:59 PM CDTSevere Thunderstorm WarningTSAWashington61 min
Jun 12, 5:18 PM CDTSevere Thunderstorm WarningTSARogers57 min
Jun 12, 5:22 PM CDTSevere Thunderstorm WarningTSATulsa23 min
Jun 12, 5:31 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa59 min
Jun 12, 5:41 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee64 min
Jun 12, 5:59 PM CDTSevere Thunderstorm WarningTSAWashington49 min
Jun 12, 6:04 PM CDTSevere Thunderstorm WarningTSANowata56 min
Jun 12, 6:23 PM CDTSevere Thunderstorm WarningTSARogers67 min
Jun 12, 6:27 PM CDTSevere Thunderstorm WarningTSAWagoner33 min
Jun 12, 6:36 PM CDTSevere Thunderstorm WarningTSACraig54 min
Jun 12, 6:55 PM CDTSevere Thunderstorm WarningTSAMayes65 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.